Back to Search
Start Over
[Results of surgical treatment of dislocation fractures of the ankle joint].
- Source :
-
Acta chirurgiae orthopaedicae et traumatologiae Cechoslovaca [Acta Chir Orthop Traumatol Cech] 1990 Jun; Vol. 57 (3), pp. 224-37. - Publication Year :
- 1990
-
Abstract
- The authors have made evaluation of the surgical treatment of luxation fractures of the ankle in the period 1979-1987 in 105 patients (60 female, 45 male patients) in the age range from seventeen to eighty-one years, with the most frequent representation of the age group ranging from thirty-five to forty-five years. The group comprised 2,70 percent of fractures of type Weber A, 31.53 percent of fractures of type Weber B and 65.77 percent of fractures of type Weber C. 53 percent of patients were operated on the day of injury, 24.8 percent of patients were transferred with a delay from other clinics and in the rest of the patients the timely operation was contraindicated because of the poor local or general condition. The results were processed according to a uniform worksheet by the computer. On the basis of the evaluation there were found out 87.62 percent of successful and 12.38 percent of poor results. 93.3 percent of patients resumed their original jobs and there was no patient eligible for a full disability pension. The main cause of failure was the osteoarthritis of the ankle joint found out in connection with the inaffestable factors (such as defects of cartilage, nature of the bone lesion, luxation of talus, age and sex of the patient) and affectable factors (infection, failure of osteosynthesis, pseudoarthrosis of medial malleolus, non-anatomical position in the area of tibiofibular syndesmosis). The incidence of these negative factors may be reduced by a timely operation, precise surgical strategy and technique and proper post-operative treatment.
Details
- Language :
- Czech
- ISSN :
- 0001-5415
- Volume :
- 57
- Issue :
- 3
- Database :
- MEDLINE
- Journal :
- Acta chirurgiae orthopaedicae et traumatologiae Cechoslovaca
- Publication Type :
- Academic Journal
- Accession number :
- 2220232